Translator Disclaimer
October 2008 On optimality of the barrier strategy in de Finetti’s dividend problem for spectrally negative Lévy processes
R. L. Loeffen
Ann. Appl. Probab. 18(5): 1669-1680 (October 2008). DOI: 10.1214/07-AAP504

Abstract

We consider the classical optimal dividend control problem which was proposed by de Finetti [Trans. XVth Internat. Congress Actuaries 2 (1957) 433–443]. Recently Avram, Palmowski and Pistorius [Ann. Appl. Probab. 17 (2007) 156–180] studied the case when the risk process is modeled by a general spectrally negative Lévy process. We draw upon their results and give sufficient conditions under which the optimal strategy is of barrier type, thereby helping to explain the fact that this particular strategy is not optimal in general. As a consequence, we are able to extend considerably the class of processes for which the barrier strategy proves to be optimal.

Citation

Download Citation

R. L. Loeffen. "On optimality of the barrier strategy in de Finetti’s dividend problem for spectrally negative Lévy processes." Ann. Appl. Probab. 18 (5) 1669 - 1680, October 2008. https://doi.org/10.1214/07-AAP504

Information

Published: October 2008
First available in Project Euclid: 30 October 2008

zbMATH: 1152.60344
MathSciNet: MR2462544
Digital Object Identifier: 10.1214/07-AAP504

Subjects:
Primary: 60J99
Secondary: 60G51, 93E20

Rights: Copyright © 2008 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.18 • No. 5 • October 2008
Back to Top